MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ¿ evaluation: description of event: it was reported, that after childbirth, the patient blood loss was about 600 ml.The surgeon placed transabdominally a cook bakri postpartum balloon with rapid instillation components after cesarean section as treatment of postpartum hemorrhage [pph].The uterine drainage tube was found to flow fluid of light pink color, reported to the doctor, at 03:30 removal of the balloon, inspection of the balloon found that the balloon had leakage.A new same device was used to complete the procedure.The balloon was placed without filling it with liquid, before suturing.The resulting impact on the patient was that the hemostatic time was too short, and the balloon was not fully utilized to stop the bleeding and 50 ml of additional blood loss occurred after the device failure.The total estimated blood loss (ebl) were 650 ml.The balloon was handled by or in the proximity of suture needles.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation.A definitive cause of the balloon leakage event could not be determined from the available information.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu, provides the following information to the user related to the reported failure mode: how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, that after childbirth, the patient blood loss was about 600 ml.The surgeon placed transabdominally a cook bakri postpartum balloon with rapid instillation components after cesarean section as treatment of postpartum hemorrhage [pph].The uterine drainage tube was found to flow fluid of light pink color, reported to the doctor, at 03:30 removal of the balloon, inspection of the balloon found that the balloon had leakage.A new same device was used to complete the procedure.The balloon was placed without filling it with liquid, before suturing.The resulting impact on the patient was that the hemostatic time was too short, and the balloon was not fully utilized to stop the bleeding and 50 ml of additional blood loss occurred after the device failure.The total estimated blood loss (ebl) were 650 ml.The balloon was handled by or in the proximity of suture needles.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20748910
Report Number1820334-2024-01532
Device Sequence Number8297733
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261215(10)NS15808792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot NumberNS15808792
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale